Ordinary Differential Equations
Non-homogeneous boundary conditions for a fourth-order diffusion equation
Comptes Rendus. Mathématique, Volume 346 (2008) no. 3-4, pp. 143-148.

The existence of classical solutions to a one-dimensional non-linear fourth-order elliptic equation arising in quantum semiconductor modeling is proved for a class of non-homogeneous boundary conditions using degree theory. Furthermore, some non-existence results for other classes of boundary conditions are presented.

L'existence des solutions classiques pour une équation élliptique non-linéaire d'ordre quatre en une dimension, qui apparaît dans la modélisation des semi-conducteurs quantiques, est démontrée pour une classe de conditions aux limites non-homogènes en utilisant la théorie du degré. En plus, des résultats de non-existence pour d'autres classes de conditions aux limites sont établis.

Received:
Accepted:
Published online:
DOI: 10.1016/j.crma.2007.12.001
Amster, Pablo 1; Jüngel, Ansgar 2; Matthes, Daniel 3

1 Departamento de Matemática, Cuidad Universitaria, Universidad de Buenos Aires, 1428 Buenos Aires, Argentina
2 Institut für Analysis und Scientific Computing, TU Wien, Wiedner Hauptstr. 8-10, A-1040 Wien, Austria
3 Departimento di Matematica, Università di Pavia, Via Ferrata 1, 27100 Pavia, Italy
@article{CRMATH_2008__346_3-4_143_0,
     author = {Amster, Pablo and J\"ungel, Ansgar and Matthes, Daniel},
     title = {Non-homogeneous boundary conditions for a fourth-order diffusion equation},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {143--148},
     publisher = {Elsevier},
     volume = {346},
     number = {3-4},
     year = {2008},
     doi = {10.1016/j.crma.2007.12.001},
     language = {en},
     url = {http://www.numdam.org/articles/10.1016/j.crma.2007.12.001/}
}
TY  - JOUR
AU  - Amster, Pablo
AU  - Jüngel, Ansgar
AU  - Matthes, Daniel
TI  - Non-homogeneous boundary conditions for a fourth-order diffusion equation
JO  - Comptes Rendus. Mathématique
PY  - 2008
SP  - 143
EP  - 148
VL  - 346
IS  - 3-4
PB  - Elsevier
UR  - http://www.numdam.org/articles/10.1016/j.crma.2007.12.001/
DO  - 10.1016/j.crma.2007.12.001
LA  - en
ID  - CRMATH_2008__346_3-4_143_0
ER  - 
%0 Journal Article
%A Amster, Pablo
%A Jüngel, Ansgar
%A Matthes, Daniel
%T Non-homogeneous boundary conditions for a fourth-order diffusion equation
%J Comptes Rendus. Mathématique
%D 2008
%P 143-148
%V 346
%N 3-4
%I Elsevier
%U http://www.numdam.org/articles/10.1016/j.crma.2007.12.001/
%R 10.1016/j.crma.2007.12.001
%G en
%F CRMATH_2008__346_3-4_143_0
Amster, Pablo; Jüngel, Ansgar; Matthes, Daniel. Non-homogeneous boundary conditions for a fourth-order diffusion equation. Comptes Rendus. Mathématique, Volume 346 (2008) no. 3-4, pp. 143-148. doi : 10.1016/j.crma.2007.12.001. http://www.numdam.org/articles/10.1016/j.crma.2007.12.001/

[1] Ancona, M.; Iafrate, G. Quantum correction to the equation of state of an electron gas in a semiconductor, Phys. Rev. B, Volume 39 (1989), pp. 9536-9540

[2] Bleher, P.; Lebowitz, J.; Speer, E. Existence and positivity of solutions of a fourth-order nonlinear PDE describing interface fluctuations, Commun. Pure Appl. Math., Volume 47 (1994), pp. 923-942

[3] Caceres, M.; Carrillo, J.A.; Toscani, G. Long-time behavior for a nonlinear fourth order parabolic equation, Trans. Amer. Math. Soc., Volume 357 (2005), pp. 1161-1175

[4] Derrida, B.; Lebowitz, J.; Speer, E.; Spohn, H. Fluctuations of a stationary nonequilibrium interface, Phys. Rev. Lett., Volume 67 (1991), pp. 165-168

[5] Gualdani, M.P.; Jüngel, A.; Toscani, G. A nonlinear fourth-order parabolic equation with non-homogeneous boundary conditions, SIAM J. Math. Anal., Volume 37 (2006), pp. 1761-1779

[6] A. Jüngel, D. Matthes, The Derrida–Lebowitz–Speer–Spohn equation: existence, non-uniqueness, and decay rates of the solutions, SIAM J. Math. Anal., in press

[7] Jüngel, A.; Pinnau, R. Global non-negative solutions of a nonlinear fourth-oder parabolic equation for quantum systems, SIAM J. Math. Anal., Volume 32 (2000), pp. 760-777

[8] Lloyd, N. Degree Theory, Cambridge University Press, Cambridge, 1978

Cited by Sources: